We consider a semilinear wave equation equipped with an acoustic boundary condition. More precisely, we study a system consisting of the wave equation for the evolution of an unknown function in a three-dimensional domain Omega, i.e., the velocity potential u, coupled with an ordinary differential equation for the evolution of an unknown function on partial derivative Omega, i.e., the normal displacement delta. The system is completed with a third condition expressing the impenetrability of the boundary. This problem, inspired on a model for acoustic wave motion of a fluid in a domain with locally reacting boundary surface, originally proposed by J. T. Beale and S. I. Rosencrans in [Bull. Amer. Math. Soc. 80 (1974), 1276 1278], has been studied by S. Frigeri in [J. Evol. Equ. 10 (2010), 29 58] from the point of view of the global asymptotic analysis. The goal of this paper is to analyze the asymptotic behavior of single trajectories, proving that, when the nonlinearity f(u) is analytic, every weak solution converges to a stationary state. The result is obtained by suitably using an argument due to Haraux-Jendoubi and based on the Simon-Lojasiewicz inequality. Furthermore, we provide an estimate for the decay rate to equilibrium.

On the convergence to stationary solutions for a semilinear wave equation with an acoustic boundary condition / S. Frigeri. - In: ZEITSCHRIFT FUR ANALYSIS UND IHRE ANWENDUNGEN. - ISSN 0232-2064. - 30:2(2011), pp. 181-191.

On the convergence to stationary solutions for a semilinear wave equation with an acoustic boundary condition

S. Frigeri
2011

Abstract

We consider a semilinear wave equation equipped with an acoustic boundary condition. More precisely, we study a system consisting of the wave equation for the evolution of an unknown function in a three-dimensional domain Omega, i.e., the velocity potential u, coupled with an ordinary differential equation for the evolution of an unknown function on partial derivative Omega, i.e., the normal displacement delta. The system is completed with a third condition expressing the impenetrability of the boundary. This problem, inspired on a model for acoustic wave motion of a fluid in a domain with locally reacting boundary surface, originally proposed by J. T. Beale and S. I. Rosencrans in [Bull. Amer. Math. Soc. 80 (1974), 1276 1278], has been studied by S. Frigeri in [J. Evol. Equ. 10 (2010), 29 58] from the point of view of the global asymptotic analysis. The goal of this paper is to analyze the asymptotic behavior of single trajectories, proving that, when the nonlinearity f(u) is analytic, every weak solution converges to a stationary state. The result is obtained by suitably using an argument due to Haraux-Jendoubi and based on the Simon-Lojasiewicz inequality. Furthermore, we provide an estimate for the decay rate to equilibrium.
Dissipative systems; acoustic boundary condition; Lojasiewicz-Simon inequality
Settore MAT/05 - Analisi Matematica
Article (author)
File in questo prodotto:
File Dimensione Formato  
ZAA.pdf

accesso riservato

Tipologia: Publisher's version/PDF
Dimensione 252.86 kB
Formato Adobe PDF
252.86 kB Adobe PDF   Visualizza/Apri   Richiedi una copia
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/2434/724946
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 4
  • ???jsp.display-item.citation.isi??? 4
social impact